Thunderstorm Wind, Dodge
- When
- June 8, 3:50 AM CST
- Where
- Dodge County, Mantorville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.067, -92.750
Storm spotters reported wind gusts of 60 mph, along with hail the size of nickels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Storm spotters reported wind gusts of 60 mph, along with hail the size of nickels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 8, 1:55 AM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
255 AM CDT WED JUN 8 2005
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
FORECAST CONCERNS FOCUS ON THE PCPN CHANCES...ALONG WITH THE THREAT
FOR FLOODING AND SEVERE WEATHER.
A RIDGE OF HIGH PRESSURE AT 500 MB HOLDS FAST OVER THE EAST COAST
INTO THE WEEKEND...KEEPING A TROUGH OFF TO THE WEST...AND THE LOCAL
AREA UNDER SOUTHWEST FLOW. THIS IS SIGNIFICANT AS IT WILL CONTINUE
TO USHER ANY SHORTWAVES MOVING THROUGH THE MEAN FLOW ACROSS THE
REGION. ALSO...A COLD FRONT PROGGED TO MOVE THROUGH THE UPPER
MISSISSIPPI RIVER VALLEY TONIGHT WOULD/COULD GET HUNG UP ACROSS THE
REGION...HAVING LITTLE REASON TO CONTINUE ITS EASTWARD MOVEMENT.
THIS BOUNDARY WOULD THEN SERVE AS A FOCUS FOR SHOWER/STORM CHANCES
THROUGH THE WEEKEND.
CURRENTLY...LINE OF THUNDERSTORMS MAKING STEADY PROGRESS EAST...FROM
THE NORTHERN PLAINS INTO CENTRAL MN/NORTHERN IA. THESE STORMS SHOULD
HOLD TOGETHER...ALTHOUGH LIKELY WEAKEN SOMEWHAT...AND MOVE ACROSS
THE FORECAST AREA THIS MORNING. THE ATMOSPHERE ACROSS THE AREA IS
NOT AS FAVORABLE FOR SEVERE WEATHER AS IT WAS EARLIER...BUT SOME
ISOLATED SEVERE THUNDERSTORMS CAN/T BE RULED. MEANWHILE...THE WARM
FRONT SET UP APPROXIMATELY WHERE IT WAS EXPECTED TO LAST NIGHT AND
EARLY THIS MORNING...RUNNING FROM AROUND SD INTO CENTRAL WI. GOOD
ISENTROPIC LIFT AND MOISTURE TRANSPORT INTO AND OVER THE BOUNDARY
HAS NOT ONLY AIDED SOME SEVERE WEATHER...BUT CONTINUED TO FUEL
STORMS AND APPRECIABLE RAIN AMOUNTS. GENERALLY...AREAS NORTH OF AN
OWATONNA TO BLACK RIVER FALLS LINE WERE THE AREAS IN THE FORECAST
AREA THAT RECEIVE THE HIGHEST RAIN AMOUNTS. A FLOOD WATCH WAS ISSUED
TO COVER THESE COUNTIES THROUGH MIDNIGHT TONIGHT. IN ADDITION...
STORMS ARE CONTINUING TO FIRE OVER PARTS OF WEST CENTRAL WI...LIKELY
FROM OUTFLOW BOUNDARIES FROM THE PREVIOUS CONVECTION. ALL IN ALL...A
STORMY MORNING FOR THE REGION.
A COLD FRONT...EXTENDING FROM AN AREA OF LOW PRESSURE OVER ND...WILL
SLIDE ACROSS THE UPPER MISSISSIPPI RIVER VALLEY TONIGHT. DECENT LOW
LEVEL MOISTURE TRANSPORT WILL CONTINUE AHEAD OF THE FRONT...ALTHOUGH
NOT ON THE ORDER OF WHAT IS/HAS OCCURRED EARLY THIS MORNING. SURFACE
PW/S APPROACH 1.5 INCHES THOUGH...STILL ALLUDING TO THE POTENTIAL
FOR SOME HEAVY RAINS. SBCAPES ARE PROGGED TO REBOUND TO 3000+ J/KG
AHEAD OF THE FRONT FOR THIS AFTERNOON/EARLY EVENING. THE FRONT COULD
SPARK MORE SHOWERS AND STORMS FOR LATE THIS AFTERNOON/EVENING AS A
RESULT. SEVERE WEATHER WILL AGAIN BE POSSIBLE. ALTHOUGH THE
ANTICIPATED STORMS WILL NOT SET UP IN AN WEST-EAST LINE LIKE THE
STORMS OF LAST NIGHT...ANY ADDITIONAL HEAVY RAINFALL OVER THE
ALREADY SATURATED GROUND TO THE NORTH WILL HAVE TO POTENTIAL TO
PRODUCE SOME FLOODING.
THE FRONT WILL SLIDE EAST OF THE REGION OVERNIGHT TONIGHT...BUT ITS
SOUTHERN EXTENT WILL LINGER ACROSS THE AREA. THE LOW LEVEL JET AND
850 MB MOISTURE TRANSPORT POINT TO AN MCS DEVELOPING OVER THE MO
RIVER VALLEY...AND ITS THIS COMPLEX AND ITS ASSOCIATED MCV THAT LOOK
TO TRACK ALONG THIS LINGERING BOUNDARY NORTHEAST. THIS WILL BE THE
CHANCE FOR YET MORE SHOWERS/STORMS TO THE REGION FOR THU AFTERNOON.
INSTABILITY CONTINUES HIGH NEAR AND SOUTH OF THIS SURFACE
BOUNDARY...WHICH WILL AGAIN AID CONVECTION...AND ALSO THE SEVERE
POSSIBILITIES.
THE SHOWER/STORM CHANCES WILL LINGER THROUGH THURSDAY
EVENING...WHILE YET ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO
DEVELOP OVER NEB. THIS COMPLEX AND ITS MCV WILL THEN TRACK NORTHEAST
ALONG THE FRONT...AND AGAIN...ACROSS THE FORECAST AREA...FOR FRI
AFTERNOON AND EVENING. SEVERE WEATHER CHANCES? WITH SBCAPE EXPECTED
TO CLIMB INTO THE 2000+ K/KG RANGE...IT WILL CERTAINLY BE A
POSSIBILITY.
OVERALL...A THE VERY ACTIVE WEATHER PATTERN WILL PERSIST FOR THE
REST OF THE WORK WEEK...AN ACTUALLY INTO THE WEEKEND. HEAVY RAINS TO
THE NORTH FROM LAST NIGHT AND EARLY THIS MORNING LENDS SOME CONCERNS
TO FLOODING FROM ANY CONVECTION FROM TODAY/TONIGHT...SO FLOOD WATCH
CONTINUES THROUGH MIDNIGHT. AMPLE INSTABILTY WILL ALSO SUPPORT
SEVERE CHANCES FOR THE NEXT FEW DAYS. WELCOME TO SUMMER.
.LONG TERM...SATURDAY THROUGH TUESDAY
EXTENDED MODELS IN FAIRLY GOOD AGREEMENT WITH THE OVERALL WEATHER
PATTERN FOR THE WEEKEND INTO THE EARLY PART OF NEXT WEEK. THE AREA
SHOULD STAY UNDER A SOUTHWEST FLOW THROUGH THE WEEKEND...WITH A
TROUGH TO THE WEST...AND RIDGE OVER THE EAST COAST. PROBABLY THE
MOST SIGNIFICANT FEATURE INDICATED BY THE VARIOUS MODELS IS A
SHORTWAVE TROUGH MOVING THROUGH THE MAIN TROUGH...WHICH WOULD SLIDE
INTO THE REGION BY 00Z TUES. DGEX AND EXTENDED GFS IN GOOD AGREEMENT
HERE...ALTHOUGH THE ECMWF IS FLATTER IN THE FLOW...NOT INDICATING AS
STRONG A WAVE. ENSEMBLE COMPONENTS FAVOR THE DGEX/GFS
SOLUTION...AND WILL SIDE WITH THAT SOLUTION FOR NOW. BOTTOM LINE
FOR THE AREA...THIS WOULD KEEP THE REGION UNDER AN ACTIVE WEATHER
PATTERN...AND PLACE MONDAY NIGHT/TUESDAY AS THE MOST FAVORABLE
SHOWER/STORM TIME. TEMPERATURES LOOK TO BE A BIT COOLER...BUT CLOSE
TO THE SEASONABLE NORMALS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH UNTIL MIDNIGHT TONIGHT...
WIZ017-029-032>034.
MN...FLOOD WATCH UNTIL MIDNIGHT TONIGHT...
MNZ079.
IA...NONE.
&&
RIECKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 938 PM CDT TUE JUN 7 2005 IAZ008>011-018-019-029-030-WIZ054-055-061-081100- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD- MITCHELL-RICHLAND-WINNESHIEK- 938 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS CONTINUE NEAR AND NORTH OF INTERSTATE I-90 THIS EVENING. AS THE STORMS EVOLVE INTO A LARGER AND MERGED THUNDERSTORM COMPLEX...THE COMPLEX MAY TRY TO SHIFT SOUTH INTO IOWA AND SOUTHWEST WISCONSIN. IF STORMS DUE MOVE SOUTH...CURRENT THINKING IS THAT THESE STORMS WILL NOT BE SEVERE DURING THE OVERNIGHT HOURS. A COMPLEX OF STORMS FROM THE NORTHERN PLAINS MAY MOVE INTO THE AREA TOWARD SUNRISE. ALTHOUGH INSTABILITIES WILL BE WEAKER...SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...A COLD FRONT WILL APPROACH THE AREA FROM THE WEST. WITH A PERSISTENT SOUTHERLY FLOW...AMPLE MOISTURE...STRONG INSTABILITIES AND FAVORABLE WINDS ALOFT WILL ONCE AGAIN BE IN PLACE ACROSS THE AREA. THUNDERSTORMS SHOULD DEVELOP AHEAD OF THE APPROACHING FRONT AND WITH THE FAVORABLE ATMOSPHERIC PARAMETERS... SOME STORMS WILL LIKELY REACH SEVERE LEVELS. WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. THE FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE UPPER MISSISSIPPI RIVER VALLEY THROUGH MUCH OF THIS WEEK. AS LOW PRESSURE SYSTEMS MOVE ALONG THIS FRONT...ROUNDS OF THUNDERSTORMS WILL DEVELOP ACROSS THE AREA. THE WINDS ALOFT WILL LIKELY FAVOR THE DEVELOPMENT OF SOME SEVERE THUNDERSTORMS...BUT THE TIMING AND LOCATION OF THESE STORMS IS UNCERTAIN AT THIS TIME. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO THESE THREATS...FLOODING MAY BECOME A CONCERN AS REPEATED RAINS FALL ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT BUT MAY BE WEDNESDAY AFTERNOON. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-081100- ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE- MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA- 938 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...SOUTHWEST AND CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS CONTINUE TO DECREASE IN OVERALL INTENSITY. THE TORNADO THREAT HAS LESSEN AND ISOLATED WIND DAMAGE AND LARGE HAIL REPORTS ARE THE MOST LIKELY THROUGH MIDNIGHT. THE FLOOD THREAT MAY BE MORE INCREASED. ALTHOUGH SOILS ARE DRY...IF LARGE AMOUNTS OF RAIN ARE RECEIVED /OVER 4 INCHES/ FLOODING COULD BE A THREAT OVERNIGHT. A COMPLEX OF STORMS FROM THE NORTHERN PLAINS WILL LIKELY MOVE INTO THE AREA TOWARD SUNRISE. ALTHOUGH INSTABILITIES WILL BE WEAKER...SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...A COLD FRONT WILL APPROACH THE AREA FROM THE WEST. WITH A PERSISTENT SOUTHERLY FLOW...AMPLE MOISTURE...STRONG INSTABILITIES AND FAVORABLE WINDS ALOFT WILL ONCE AGAIN BE IN PLACE ACROSS THE AREA. THUNDERSTORMS SHOULD DEVELOP AHEAD OF THE APPROACHING FRONT AND WITH THE FAVORABLE ATMOSPHERIC PARAMETERS... SOME STORMS WILL LIKELY REACH SEVERE LEVELS. WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. THE FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE UPPER MISSISSIPPI RIVER VALLEY THROUGH MUCH OF THIS WEEK. AS LOW PRESSURE SYSTEMS MOVE ALONG THIS FRONT...ROUNDS OF THUNDERSTORMS WILL DEVELOP ACROSS THE AREA. THE WINDS ALOFT WILL LIKELY FAVOR THE DEVELOPMENT OF SOME SEVERE THUNDERSTORMS...BUT THE TIMING AND LOCATION OF THESE STORMS IS UNCERTAIN AT THIS TIME. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO THESE THREATS...FLOODING MAY BECOME A CONCERN AS REPEATED RAINS FALL ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE DEACTIVATED SLOWLY THROUGH MIDNIGHT. AFTER MIDNIGHT...HEAVY RAIN WILL BE THE MAIN THREAT THROUGH THE OVERNIGHT. SPOTTER ACTIVATION MAY ALSO BE NEEDED EARLY WEDNESDAY AND WEDNESDAY AFTERNOON. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BAUMGARDT/RABERDING/DAS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1058 PM CDT TUE JUN 07 2005 WIZ017-029-034-041>044-080500- ADAMS-CLARK-JACKSON-JUNEAU-LA CROSSE-MONROE-TAYLOR THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 430 FOR THE FOLLOWING AREAS IN WISCONSIN THIS CANCELS 7 COUNTIES IN CENTRAL WISCONSIN ADAMS CLARK JUNEAU IN NORTH CENTRAL WISCONSIN TAYLOR IN WEST CENTRAL WISCONSIN JACKSON LA CROSSE MONROE THIS INCLUDES THE CITIES OF...NEILLSVILLE...MEDFORD...GLENDALE... FRANKLIN...LA CROSSE...ONALASKA AND MAUSTON. SHEA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM TSTM WND GST MAZEPPA 44.27N 92.54W
06/07/2005 60 MPH WABASHA MN LAW ENFORCEMENT
REPORTED VIA COUNTY SHERIFF.
&&
SHEAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1132 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM FLASH FLOOD MAZEPPA 44.27N 92.54W
06/07/2005 WABASHA MN LAW ENFORCEMENT
3.13 INCHES OF RAIN REPORTED VIA COUNTY SHERIFF DEPT.
&&
SHEAThe Minneapolis radar (KMPX), 108 km away, was scanning. The volume nearest the first event began at 09:51 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459379, 5459380, 5459381, 5459440.